Journal Information
Vol. 19. Issue 6.
Pages 349 (June - July 2023)
Vol. 19. Issue 6.
Pages 349 (June - July 2023)
Letter to the Editor
Full text access
Systemic lupus erythematosus myocarditis and COVID-19 vaccination: Comment
Miocarditis por lupus eritematoso sistémico y vacunación contra la COVID-19: comentario
Visits
4390
Amnuay Kleebayoona,
Corresponding author
amnuaykleebai@gmail.com

Corresponding author.
, Viroj Wiwanitkitb,c
a Private Academic Consultant, Samraong, Cambodia
b Joseph Ayobabalola University, Ikeji-Arakeji, Nigeria
c Chandigarh University, Punjab, India
This item has received
Article information
Full Text
Bibliography
Download PDF
Statistics
Full Text
Dear Editor,

We read with great interest the publication Systemic lupus erythematosus myocarditis after COVID-191 by Sogbe et al. describing a 72-year-old woman with pleuritic chest pain one week after receiving the third dose of BNT162b2 mRNA vaccine.1 Serological tests for cardiotropic infections were negative, but autoimmune screening revealed positive results for antinuclear antibodies at 1:160 dilution, anti-dsDNA, and anti-histone antibodies.1 Sogbe et al. suggested a diagnosis of systemic lupus erythematosus with cardiac affection.1 According to Sogbe et al., this is the first case report of lupus myocarditis after COVID-19 vaccination.1

It is understandable that the COVID-19 vaccine may cause a rheumatological problem. However, any possible background disease and co-morbidity must be ruled out. It is impossible to rule out pre- or post-vaccination immunological/rheumatological problems without laboratory investigation data. This is a clinical problem that might go unnoticed as a side effect of vaccination due to the presence of a confounding factor.2 Last, but no less important, silent and asymptomatic infection with COVID-19 is possible and may develop during or after vaccination.3 COVID-19 is another potential contributor to lupus myocarditis.

References
[1]
M. Sogbe, A. Blanco-Di Matteo, I.M. Di Frisco, J.F. Bastidas, N. Salterain, J.J. Gavira.
Systemic lupus erythematosus myocarditis after COVID-19 vaccination.
Reumatol Clin (Engl Ed), 19 (2023), pp. 114-116
[2]
P. Sookaromdee, V. Wiwanitkit.
Adverse events following immunisation (AEFI) after first dose of COVID-19 vaccine.
Med J Armed Forces India, 78 (2022), pp. 113-114
[3]
B. Joob, V. Wiwanitkit.
Letter to the Editor: Coronavirus Disease 2019 (COVID-19), Infectivity, and the Incubation Period.
J Prev Med Public Health, 53 (2020), pp. 70
Idiomas
Reumatología Clínica (English Edition)
Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?